Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Nashville, TN

April 15, 2011Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 7:39 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 7:39 PM CDT (00:39 UTC)
Expired
Apr 15, 2011, 8:15 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS54 KOHX 160039
SVROHX
TNC119-187-160115-
/O.NEW.KOHX.SV.W.0077.110416T0039Z-110416T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN MIDDLE TENNESSEE...
  WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 815 PM CDT

* AT 734 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR MOUNT
  PLEASANT...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRING HILL...
  FRANKLIN...
  BRENTWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.

&&

LAT...LON 3561 8728 3605 8686 3604 8682 3591 8662
      3550 8711
TIME...MOT...LOC 0039Z 219DEG 54KT 3563 8712

$$

FORECASTER: ROSE
2 follow-up statements
703 
WWUS54 KOHX 160056
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
756 PM CDT FRI APR 15 2011

TNC119-187-160115-
/O.CON.KOHX.SV.W.0077.000000T0000Z-110416T0115Z/
MAURY TN-WILLIAMSON TN-
756 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILLIAMSON AND
MAURY COUNTIES UNTIL 815 PM CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
SPRING HILL...OR 12 MILES NORTHEAST OF COLUMBIA...MOVING NORTHEAST AT
70 MPH.

LOCATIONS IMPACTED INCLUDE...
  FRANKLIN AND BRENTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3561 8728 3605 8686 3604 8682 3591 8662
      3550 8711
TIME...MOT...LOC 0056Z 224DEG 61KT 3582 8689

$$

ROSE
664 
WWUS54 KOHX 160112
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT FRI APR 15 2011

TNC119-187-160122-
/O.EXP.KOHX.SV.W.0077.000000T0000Z-110416T0115Z/
MAURY TN-WILLIAMSON TN-
812 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON AND MAURY COUNTIES
WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHEASTERN WILLIAMSON COUNTY UNTIL 845 PM CDT.

LAT...LON 3561 8728 3605 8686 3604 8682 3591 8662
      3550 8711
TIME...MOT...LOC 0112Z 224DEG 61KT 3601 8665

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:05 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 15, 7:05 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT FRI APR 15 2011

.MESOSCALE UPDATE...
SO FAR...THE EXTENT OF ANY DAMAGE WITH THIS LATE AFTERNOON ROUND
OF TSTMS IS IN THE FORM OF HAIL ACROSS WESTERN TN. LAPSE ANALYSIS
SHOWING AN AREA OF GOOD INSTABILITY AND 700 MB THETA E RIDGING
ACROSS THE AFOREMENTIONED WESTERN TN AREA. UPPER LEVEL LOW CAN BE
DEPICTED NICELY ON SAT IMAGERY AND IS CURRENTLY SPINNING OVER
SOUTHERN MO. SHOULD THEREFORE CONTINUE TO SEE FREEZING LEVELS DROP
THEREBY REINFORCING THE HAIL THREAT THROUGH THE REMAINDER OF THE
EVENING.

TORNADO WATCH WILL CONTINUE HOWEVER AS THE MAIN BOUNDARY IS STILL
EXPECTED TO PUSH ACROSS THE AREA BETWEEN 9 PM AND MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 615 PM CDT FRI APR 15 2011/

PREV DISCUSSION... /ISSUED 403 PM CDT FRI APR 15 2011/

UPDATE...
WIND ADVISORY EXTENDED TO MIDNIGHT CDT TONIGHT.

PREV DISCUSSION... /ISSUED 355 PM CDT FRI APR 15 2011/

SHORT TERM (THRU SUN)...
STRONG H5 CLOSED LOW OVR MO WL DRIFT EAST THIS EVENING WITH A
VERY UNSTABLE AIRMASS ACR WEST TN. EXPECT A LINE OR BROKEN LINE OF
STORMS TO DEVELOP ALONG/AHEAD OF COLD FRONT AND MOVE INTO THE TN
RVR AREA OF W MID TN BTW 5 AND 7 PM.

AN AREA OF ONGOING SEVERE SOUTH IN ALABAMA WITH CONFIRMED TORNADOES
IN BMX AREA WL BE WATCHED CLOSELY AS CELLS HEAD NORTHEAST. APPEARS
RAIN COOLED AIR LIMITING CELL DEVELOPMENT IN CURRENT WATCH 143
(SOUTHWEST MID TN).

AS LINE OF STORMS DEVELOPS ALONG FRONT IN WEST TN...FAVORABLE SHEAR
AND VEERING WL SUPPORT ISOLATED SEVERE STORMS AND ISOLATED TORNADOES.
DRIER AIR LOOKS TO KEEP STORMS DISCRETE AND NOT WIDESPREAD ACROSS
THE REGION THIS EVENING.

MUCH COOLER AIR SPREADS EAST BEHIND THE FRONT AFTER MIDNIGHT.
LINGERING MOISTURE WILL KEEP SHOWERS IN THE EAST WITH COLDER AIR
ALOFT AND SCATTERED SHOWERS SAT...MAINLY IN THE NORTH AND PLATEAU.
A COUPLE OF COOL NIGHTS IN STORE WITH DAYTIME TEMPS WARMING BACK
INTO THE LWR 70S SUN.

LONG TERM (MON-FRI)...
H5 TROF AND LOW PRESSURE COMBINE FOR CHC RW/TRW EARLY NEXT WEEK.
THE BEST CHANCE OF PCPN REMAINS WED WITH COLD FRONT. CHC OF RAIN
LINGERS WITH WARM FRONT IN THE AREA THU-FRI.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

21
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT FRI APR 15 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-161100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
450 PM CDT FRI APR 15 2011

...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN
MIDDLE TENNESSEE...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO
LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM
CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN
THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH
LITTLE OR NO ADVANCED WARNING.

FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE
DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS
THESE LOCATIONS COULD ALSO OCCUR.

NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL
BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Apr 15, 2:36 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
04/15/2011                   DAVIDSON           TN   EMERGENCY MNGR

            WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
            STRETCH DOWNTOWN

&&

04
Special weather statement, Apr 15, 2:43 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT FRI APR 15 2011

TNZ058-093-152015-
LEWIS-WAYNE-
243 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND WAYNE COUNTIES...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

31
Local storm report, Apr 15, 3:04 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND DMG LEBANON                 36.21N 86.32W
04/15/2011                   WILSON             TN   TRAINED SPOTTER

            TREE BLOWN DOWN IN LEBANON.

&&

21
Local storm report, Apr 15, 3:21 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG GALLATIN                36.38N 86.45W
04/15/2011                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
            COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.

&&

31
Local storm report, Apr 15, 3:24 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     1 SE CROSS PLAINS       36.53N 86.67W
04/15/2011                   ROBERTSON          TN   TRAINED SPOTTER

            TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
            BLOWN ACROSS ROADS.

0100 PM     NON-TSTM WND DMG GALLATIN                36.38N 86.45W
04/15/2011                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
            COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.

0130 PM     NON-TSTM WND DMG MURFREESBORO            35.85N 86.39W
04/15/2011                   RUTHERFORD         TN   TRAINED SPOTTER

            SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
            DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
            GUSTS OF BETWEEN 50 AND 55 MPH.

0130 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
04/15/2011                   DAVIDSON           TN   EMERGENCY MNGR

            WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
            STRETCH DOWNTOWN

0130 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
04/15/2011                   DAVIDSON           TN   EMERGENCY MNGR

            EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
            COUNTY.

0142 PM     NON-TSTM WND GST MURFREESBORO            35.85N 86.39W
04/15/2011  U0.00 MPH        RUTHERFORD         TN   TRAINED SPOTTER

            TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
            DOWN ON A CAR ALONG NORTH WALNUT ST.

0250 PM     NON-TSTM WND DMG LEBANON                 36.21N 86.32W
04/15/2011                   WILSON             TN   TRAINED SPOTTER

            TREE BLOWN DOWN IN LEBANON.

&&

31
Local storm report, Apr 15, 5:17 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG PORTLAND                36.59N 86.52W
04/15/2011                   SUMNER             TN   TRAINED SPOTTER

            TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
            LONGVIEW.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner16 min
Apr 15, 7:41 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Maury34 min
Apr 15, 8:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson37 min
Apr 15, 8:13 PM CDTSevere Thunderstorm WarningOHXStewart47 min
Apr 15, 8:37 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale38 min
Apr 15, 8:44 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson15 min
Apr 15, 9:08 PM CDTSevere Thunderstorm WarningOHXClay, Macon22 min
Apr 15, 9:32 PM CDTRiver Flood WarningOHXBedford6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.